Indiana, 2024Tornadoes and Damaging Winds in Indiana, July 15 to 16, 2024
July 15 to 16, 2024 · NWS IWX · 53 events in 16 counties and zones
A decaying derecho moved through the area late in the evening on July 15th. Storms raced eastward into southwest Lower Michigan and northern Indiana, prompting several Severe Thunderstorm Warnings for winds up to 70+ mph and Tornado Warnings for embedded rotation along the line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 53
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A decaying derecho moved through the area late in the evening on July 15th. Storms raced eastward into southwest Lower Michigan and northern Indiana, prompting several Severe Thunderstorm Warnings for winds up to 70+ mph and Tornado Warnings for embedded rotation along the line. Three tornadoes were confirmed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 15, 6:05 PM EST, 3 hours 30 minutes earlier. Its key messages:
- There is high confidence in severe weather occurring overnight tonight, mainly in the 10 PM to 4 AM EDT timeframe. There is an Enhanced Risk (level 3 of 5) for severe weather across northern Indiana and southwest Lower Michigan. Damaging wind gusts 60 to 75 mph likely, with significant gusts over 75 mph possible and a few tornadoes too. A high-end impact damaging wind event is possible.
- Alongside the severe threat, flash flooding is also possible overnight, especially in areas that remain saturated from recent heavy rainfall. A Flood Watch is in effect for along and west of US 31.
- A cold front moves through Tuesday, bringing scattered rain/storm chances (30-60%) in the afternoon and evening.
- Cooler, drier weather is anticipated midweek through next weekend with highs in the mid to upper 70s.
Area forecast discussion, Jul 15, 6:05 PM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
705 PM EDT Mon Jul 15 2024
.KEY MESSAGES...
- There is high confidence in severe weather occurring overnight tonight,
mainly in the 10 PM to 4 AM EDT timeframe. There is an
Enhanced Risk (level 3 of 5) for severe weather across
northern Indiana and southwest Lower Michigan. Damaging wind
gusts 60 to 75 mph likely, with significant gusts over 75 mph
possible and a few tornadoes too. A high-end impact damaging
wind event is possible.
- Alongside the severe threat, flash flooding is also possible
overnight, especially in areas that remain saturated from
recent heavy rainfall. A Flood Watch is in effect for along
and west of US 31.
- A cold front moves through Tuesday, bringing scattered rain/storm
chances (30-60%) in the afternoon and evening.
- Cooler, drier weather is anticipated midweek through next
weekend with highs in the mid to upper 70s.
&&
.DISCUSSION...
Issued at 203 PM EDT Mon Jul 15 2024
There is high confidence in severe weather occurring late tonight
into early Tuesday morning, mainly in the 10 PM to 4 AM EDT
timeframe. SPC has expanded the 30% hatched wind probabilities east
across our CWA in the newest Day 1 Outlook, prompting an expansion
of the Enhanced Risk (level 3 of 5) further eastward into northwest
Ohio. Scattered supercells/clusters of storms will develop across
eastern Iowa this afternoon, and as those storms propagate
eastward, they will become organized into a well defined bow-
echo/MCS. This large linear complex of strengthening severe
storms will race along the highest theta-e axis through eastern
IA, northern IL, and into northern IN. Strong buoyancy,
increasing vertical shear (30 to 35 kts), and favorable
thermodynamics in place, which may result in a high impact damaging
wind event overnight. Given that the ground is still so
saturated from recent rain, especially in northwest Indiana,
even wind gusts 40 to 50 mph will take down trees and
powerlines. With damaging wind gusts of 60 to 70+ mph expected,
widespread wind damage is possible. With MLCAPE of 3000 to 5000
J/kg across much of the Enhanced Risk, this bow-echo could
sustain itself well after dark and maintain a widespread swath
of wind damage (as seen in members of the HREF ensemble) into
our CWA. A derecho is possible from eastern Iowa to northern
Indiana. Widespread damaging winds 60 to 75 mph are likely
overnight, with significant gusts over 75 mph possible. A few
tornadoes are possible as well, especially in the Enhanced Risk
area, given the expansion of the 5% tornado risk. There will be
ample 0-1 km shear of 25 to 35 kts to work with and very strong
0-3 km SRH between 200 to 250 m2/s2. Stay weather aware tonight
and have multiple ways to receive warnings that will wake you
up!!
In addition to the severe threat overnight, we are growing
increasingly concerned with the flash flood threat overnight as
well. Soundings depict extreme PWATs 2 to 2.25", a very deep
warm cloud layer of up to 15,000 ft, and a favorable vertical
CAPE profile. Thus, warm rain processes will be incredibly
efficient overnight, especially if the bow-echo backbuilds,
resulting in potentially extreme rainfall rates in excess of
2-3" per hour. Given that many locations in the Wabash and St
Joseph river basins have accumulated 5 to 8+ inches of rain in
the past week, the ground is saturated and river levels are
still somewhat high. Instances of scattered flash flooding will
be most common in the Flood Watch that in effect for along and
west of the US 31 corridor.
An upper level trough will pivot through the Great Lakes on Tuesday,
resulting in chances for storms ahead of and along a cold front. The
best chances for rain/storms will be along and south of the US 24
corridor in the afternoon and evening Tuesday. There is a Marginal
Risk (level 1 of 5) for severe weather.
A continental, cooler airmass from Canada will sink south midweek,
resulting in seasonable highs in the 70s, a stark decrease in
humidity, and dry conditions. It will be a nice change of pace
compared to the active weather we have dealt with the past few
days!
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM EDT Mon Jul 15 2024
General VFR expected this period. Developing upstream convection
will organize further as intense clustering/compositing leads to
upscale growth into a mature bow echo early this evening over
nrn-northeast IL. This will progress fairly rapidly ewd late
evening into early overnight across the terminals with greater
impacts expected invof KSBN.
Otherwise cold frontal zone will sag across the terminals
tomorrow and may support another round of storms especially
invof KFWA in the aftn assuming sufficient destabilization
occurs within modifying residual outflow. Will defer that
potential mention until later given uncertainty.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Tuesday morning for INZ005>008-012>015-017-
020-022-103-104-116-203-204-216.
OH...None.
MI...Flood Watch through Tuesday morning for MIZ078>081-177-277.
MARINE...None.
&&
DISCUSSION...Johnson
AVIATION...THazardous weather outlook, Jul 15, 3:47 PM EST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
447 PM EDT Mon Jul 15 2024
INZ005>008-012>015-017-020-022-103-104-116-203-204-216-MIZ078>081-
177-277-160900-
Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN-
Whitley-White-Cass IN-Northern La Porte-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-
447 PM EDT Mon Jul 15 2024 /347 PM CDT Mon Jul 15 2024/
...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
There is a chance for additional thunderstorms on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed tonight.
INZ009-018-023>027-032>034-OHZ001-002-004-005-015-016-024-025-160900-
De Kalb-Allen IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
447 PM EDT Mon Jul 15 2024
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Tonight.
Another round of thunderstorms expected tonight. Flooding and
damaging winds look likely with isolate tornadoes possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a chance for additional thunderstorms on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed tonight.
LMZ043-046-160900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
447 PM EDT Mon Jul 15 2024
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Tonight.
Another round of thunderstorms expected tonight. Wind gusts in
excess of 50 knots and frequent lightning are likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There are additional thunderstorms chances on Tuesday.
Event by event
49 thunderstorm wind, 3 tornado, 1 lightning. Local standard time, as filed.
Lightning, Elkhart
- When
- July 15, 9:35 PM EST to 9:36 PM EST
- Where
- Elkhart County, 2.59 mi NE of Middlebury
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 41.710, -85.670
Local media confirms a small engine shop was destroyed by fire, likely caused by a lightning strike.
Tornado, La Porte
- When
- July 15, 9:32 PM CST to 9:38 PM CST
- Where
- La Porte County, 2.19 mi SSW of Waterford to 2.57 mi SE of Waterford
- Rating
- EF1
- Path length
- 3.21 mi
- Path width
- 75 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.643, -86.871
A storm damage survey confirmed that a tornado developed south of Waterford. A private property sustained widespread and severe tree damage with several hundred|mixed hardwood and softwood trees uprooted and/or snapped on this |20 acre property. Another concentrated area of significant tree damage |was noted between Forrester Rd and Tiffany Dr. Many homes and outbuildings|sustained minor to moderate damage from tree fall along this track. This |tornado continued east but quickly weakened and ended west of Johnson Rd |as a larger scale microburst overtook the tornado.
Thunderstorm Wind, La Porte
- When
- July 15, 9:40 PM CST to 9:41 PM CST
- Where
- La Porte County, 2.76 mi N of Pinola
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.640, -86.800
Large tree down onto a car.
Thunderstorm Wind, La Porte
- When
- July 15, 9:40 PM CST to 9:41 PM CST
- Where
- La Porte County, Waterford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.670, -86.850
Powerlines down in and around Waterford. Power outages ongoing.
Thunderstorm Wind, Pulaski
- When
- July 15, 9:44 PM CST to 9:45 PM CST
- Where
- Pulaski County, 1.04 mi E of Winamac
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.050, -86.600
Large tree down blocking E Hutchinson Rd.
Thunderstorm Wind, St. Joseph
- When
- July 15, 10:52 PM EST to 10:53 PM EST
- Where
- St. Joseph County, 2.61 mi WNW of Chain O Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.730, -86.429
Police reports a large tree is down, blocking Tamarack Rd.
Thunderstorm Wind, Marshall
- When
- July 15, 10:55 PM EST to 10:56 PM EST
- Where
- Marshall County, 1.74 mi S of Plymouth
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.325, -86.319
Emergency Manager reports four trees down with powerlines down on Nutmeg, south of Menominee Elementary School.
Thunderstorm Wind, Marshall
- When
- July 15, 10:55 PM EST to 10:56 PM EST
- Where
- Marshall County, 1.38 mi S of Lapaz
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.450, -86.320
Powerlines are down on US 6 in La Paz. All lanes closed.
Thunderstorm Wind, La Porte
- When
- July 15, 9:58 PM CST to 9:59 PM CST
- Where
- La Porte County, 0.69 mi S of Westville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 41.540, -86.900
Thunderstorm Wind, Marshall
- When
- July 15, 11:00 PM EST to 11:01 PM EST
- Where
- Marshall County, 0.69 mi N of Argos
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.240, -86.250
Large limbs down on Kenilworth Rd in Argos.
Thunderstorm Wind, Marshall
- When
- July 15, 11:02 PM EST to 11:03 PM EST
- Where
- Marshall County, 0.52 mi E of Walnut
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.180, -86.210
Large tree and smaller limbs down at Ironwood Road and 20C.
Thunderstorm Wind, Marshall
- When
- July 15, 11:02 PM EST to 11:03 PM EST
- Where
- Marshall County, 2.14 mi NNW of Twin Lakes
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.330, -86.380
Tree down blocking SR 17 near the Plymouth Golf Course.
Tornado, Marshall
- When
- July 15, 11:09 PM EST to 11:11 PM EST
- Where
- Marshall County, 1.74 mi E of Tippecanoe to 2.26 mi E of Tippecanoe
- Rating
- EF0
- Path length
- 0.71 mi
- Path width
- 75 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.198, -86.087
A survey of damage confirmed a brief tornado, embedded with a larger area of damaging winds. The tornado touched down southwest of the intersection of 19th Rd and Birch Rd, then moved northeast. Damage was confined to several trees being snapped or uprooted in the area.
Thunderstorm Wind, Elkhart
- When
- July 15, 11:11 PM EST to 11:12 PM EST
- Where
- Elkhart County, 1.04 mi E of Nappanee
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 41.450, -85.980
Large tree down onto a home in Nappanee.
Thunderstorm Wind, Elkhart
- When
- July 15, 11:13 PM EST to 11:14 PM EST
- Where
- Elkhart County, 0.86 mi NW of Wakarusa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.540, -86.030
Large tree down at a residence.
Thunderstorm Wind, St. Joseph
- When
- July 15, 11:13 PM EST to 11:14 PM EST
- Where
- St. Joseph County, 1.24 mi SW of Granger
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.740, -86.140
Three large evergreen trees are down and power outages reported.
Thunderstorm Wind, St. Joseph
- When
- July 15, 11:13 PM EST to 11:14 PM EST
- Where
- St. Joseph County, 1.45 mi SSW of Mishawaka
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.650, -86.180
Tree uprooted on east 11th street.
Thunderstorm Wind, Elkhart
- When
- July 15, 11:15 PM EST to 11:16 PM EST
- Where
- Elkhart County, (Gsh)goshen Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.530, -85.800
Trees and powerlines down near the Goshen Municipal Airport.
Thunderstorm Wind, St. Joseph
- When
- July 15, 11:15 PM EST to 11:16 PM EST
- Where
- St. Joseph County, Mishawaka
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.670, -86.170
Loss of siding to a home in Mishawaka. Photo on Facebook.
Thunderstorm Wind, Cass
- When
- July 15, 11:17 PM EST to 11:18 PM EST
- Where
- Cass County, 1.48 mi SSE of Adamsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.260
Tree down at 600 E and Logansport Rd.
Thunderstorm Wind, Cass
- When
- July 15, 11:17 PM EST to 11:18 PM EST
- Where
- Cass County, 0.69 mi N of Logansport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.350
Numerous trees and power lines down in an around Logansport. Locations include, 1225 S 800 E, High Street at Roselawn and 22nd, 250E and 125 N.
Thunderstorm Wind, Fulton
- When
- July 15, 11:18 PM EST to 11:19 PM EST
- Where
- Fulton County, 1.38 mi N of Athens
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.070, -86.130
Thunderstorm Wind, Cass
- When
- July 15, 11:18 PM EST to 11:19 PM EST
- Where
- Cass County, 2.09 mi SW of Adamsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.300
Tree down 3 miles NNW Ankola.
Thunderstorm Wind, Kosciusko
- When
- July 15, 11:19 PM EST to 11:20 PM EST
- Where
- Kosciusko County, 0.86 mi SW of Burket
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.140, -85.980
Tornado, Elkhart
- When
- July 15, 11:21 PM EST to 11:23 PM EST
- Where
- Elkhart County, 1.03 mi S of Elkhart to 1.69 mi SE of Elkhart
- Rating
- EF1
- Path length
- 1.19 mi
- Path width
- 250 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.665, -85.972
A survey of damage confirmed a brief tornado, embedded within an area of straight line wind damage. The tornado touched down southeast of Hawthorne Elementary School and proceeded quickly east-southeast. Numerous trees were uprooted, partially due to the wet ground conditions, as well as several snapped tree limbs and trunks. The greatest damage occurred in the area of Mather Ave, between Carlton Ave and Naomi St.
Thunderstorm Wind, Kosciusko
- When
- July 15, 11:21 PM EST to 11:22 PM EST
- Where
- Kosciusko County, 0.69 mi N of Warsaw
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.240, -85.830
Trees down at Lake Street. Power is out over eastern Warsaw.
Thunderstorm Wind, Elkhart
- When
- July 15, 11:23 PM EST to 11:24 PM EST
- Where
- Elkhart County, 2.18 mi ESE of Elkhart Midway Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.610, -85.880
Report on Twitter of numerous trees and limbs down in the Brookside Mobile Home park.
Thunderstorm Wind, Cass
- When
- July 15, 11:24 PM EST to 11:25 PM EST
- Where
- Cass County, 1.05 mi E of Old Adamsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.780, -86.230
Tree down near 800 E and 100 N.
Thunderstorm Wind, Elkhart
- When
- July 15, 11:26 PM EST to 11:27 PM EST
- Where
- Elkhart County, 1.24 mi ESE of Benton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 41.510, -85.750
Photo on Twitter of a large barn with one wall collapsed and a partial roof collapse. Trusses are still standing on one-quarter of the roof. Barn door in the photo is open or missing.
Thunderstorm Wind, Kosciusko
- When
- July 15, 11:27 PM EST to 11:28 PM EST
- Where
- Kosciusko County, 2.94 mi NE of Sidney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.130, -85.710
Large tree down onto a house.
Thunderstorm Wind, Kosciusko
- When
- July 15, 11:29 PM EST to 11:30 PM EST
- Where
- Kosciusko County, Vawter Park
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.400, -85.700
Thunderstorm Wind, Kosciusko
- When
- July 15, 11:29 PM EST to 11:30 PM EST
- Where
- Kosciusko County, 0.52 mi NNE of Vawter Park
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.407, -85.695
Several large trees uprooted on Ogden Point road. A few boat lifts damaged too.
Thunderstorm Wind, Miami
- When
- July 15, 11:30 PM EST to 11:31 PM EST
- Where
- Miami County, Peru
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.750, -86.070
Thunderstorm Wind, Cass
- When
- July 15, 11:31 PM EST to 11:32 PM EST
- Where
- Cass County, 0.87 mi SW of Walton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.662, -86.243
Tree down on Grace street between Depot and Main st.
Thunderstorm Wind, Cass
- When
- July 15, 11:33 PM EST to 11:34 PM EST
- Where
- Cass County, 0.69 mi N of Galveston Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.590, -86.250
Thunderstorm Wind, Whitley
- When
- July 15, 11:35 PM EST to 11:36 PM EST
- Where
- Whitley County, 1.48 mi SSE of Ormas
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 41.280, -85.540
Tree down onto a home in Loon Lake.
Thunderstorm Wind, Wabash
- When
- July 15, 11:39 PM EST to 11:40 PM EST
- Where
- Wabash County, Wabash
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.800, -85.820
Large tree down onto powerlines. Nearly landed on a house.
Thunderstorm Wind, Cass
- When
- July 15, 11:40 PM EST to 11:41 PM EST
- Where
- Cass County, 0.87 mi SW of Walton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.662, -86.243
Tree down at Grace Street between Depot and Main street.
Thunderstorm Wind, Noble
- When
- July 15, 11:48 PM EST to 11:49 PM EST
- Where
- Noble County, 1.9 mi N of Kendallville Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 41.507, -85.277
Photos on Twitter of numerous large branches down and a couple of trees down near Cree Lake.
Thunderstorm Wind, Huntington
- When
- July 15, 11:53 PM EST to 11:54 PM EST
- Where
- Huntington County, 0.73 mi NNE of Huntington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.890, -85.476
Tree down on Grayston Ave.
Thunderstorm Wind, Huntington
- When
- July 15, 11:55 PM EST to 11:56 PM EST
- Where
- Huntington County, 0.87 mi SW of Lancaster
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -85.510
Tree down on 300W in Lancaster.
Thunderstorm Wind, Allen
- When
- July 15, 11:58 PM EST to 11:59 PM EST
- Where
- Allen County, Westlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.080, -85.250
Large tree limbs down near Illinois Road between Scott and Hadley.
Thunderstorm Wind, Steuben
- When
- July 16, 12:00 AM EST to 12:01 AM EST
- Where
- Steuben County, 0.52 mi W of Crooked Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.680, -85.040
Thunderstorm Wind, Allen
- When
- July 16, 12:03 AM EST to 12:04 AM EST
- Where
- Allen County, 1.78 mi W of Greendale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 41.096, -85.154
Photos of tree limbs and powerlines down at the intersection of W State and Sherman.
Thunderstorm Wind, Allen
- When
- July 16, 12:05 AM EST to 12:06 AM EST
- Where
- Allen County, 2.3 mi E of Waynedale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.017, -85.136
Tree down on S. Calhoun and Tillman Roads. Tree is 10-12 inches in diameter and healthy.
Thunderstorm Wind, Allen
- When
- July 16, 12:08 AM EST to 12:09 AM EST
- Where
- Allen County, 2.14 mi SSE of Ft Wayne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 41.040, -85.120
Large tree uprooted on Smith Street.
Thunderstorm Wind, Allen
- When
- July 16, 12:08 AM EST to 12:09 AM EST
- Where
- Allen County, 0.87 mi SE of Greendale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 41.090, -85.110
Tree limbs and power lines down.
Thunderstorm Wind, Allen
- When
- July 16, 12:10 AM EST to 12:11 AM EST
- Where
- Allen County, 1.73 mi NW of Thurman
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -85.020
Trained spotter reports 62 mph wind gust.
Thunderstorm Wind, Steuben
- When
- July 16, 12:15 AM EST to 12:16 AM EST
- Where
- Steuben County, 0.75 mi WNW of Angola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.636, -85.012
Tree down on Joe Wheeler St, between Broad and W Maumee.
Thunderstorm Wind, Steuben
- When
- July 16, 12:15 AM EST to 12:16 AM EST
- Where
- Steuben County, 1.19 mi WSW of Angola Tri State Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.625, -85.102
Tree down on 600 W and 100 N.
Thunderstorm Wind, Steuben
- When
- July 16, 12:15 AM EST to 12:16 AM EST
- Where
- Steuben County, 1.35 mi WSW of Angola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.623, -85.024
Power lines down on Fox Lake Road.
Thunderstorm Wind, De Kalb
- When
- July 16, 12:18 AM EST to 12:19 AM EST
- Where
- De Kalb County, 0.52 mi W of Auburn
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 41.370, -85.060
Photo on Twitter shows a large tree down onto a covered porch. Porch roof collapsed.
Thunderstorm Wind, De Kalb
- When
- July 16, 12:18 AM EST to 12:19 AM EST
- Where
- De Kalb County, 1.38 mi N of Auburn Jct
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 41.370, -85.080
State police report a semi truck driver was injured when a tree fell onto the cab of the truck.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 15, 20242 deaths · 2 events
- Tornadoes and Flash Flooding in Illinois, July 15 to 16, 20241 death · EF1 · 118 events
- Tornadoes and Flash Flood in Illinois, July 15 to 16, 20244 injured · EF2 · 163 events
- Tornadoes and Damaging Winds in Indiana, July 15, 20241 death · EF1 · 32 events
- Tornadoes and Flash Flood in Illinois, July 15 to 16, 2024$300,000 · EF2 · 46 events
- Tornadoes and Damaging Winds in New York, July 15, 2024$837,000 · EF1 · 91 events
- Wildfire in Washington, July 15 to 31, 2024$35 million · 1 event
- Tornado and Flash Flood in Iowa, July 15, 2024$520,000 · EF1 · 29 events
- Wildfire in Idaho, July 15 to 31, 2024$2.8 million · 1 event
- Tornadoes and Flash Flooding in New York, July 15, 2024$72,000 · EF0 · 56 events
- Damaging Winds in Pennsylvania, July 15, 20242 injured · $117,000 · 70 kt wind · 29 events
- Wildfire in Colorado, July 15 to 19, 2024$650,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203994, 1203786, 1203800, 1203801, 1204004, 1204006, 1203803, 1203805, 1203798, 1203802, 1203804, 1203806, 1203787, 1203795, 1203794, 1204008, 1204009, 1203793, 1204005, 1203981, 1203982, 1203796, 1203983, 1203797, 1203788, 1203999, 1203792, 1203984, 1203791, 1203995, 1203997, 1203998, 1204000, 1203980, 1203790, 1204015, 1204014, 1203985, 1204003, 1203976, and more.